Alert archive / West Virginia / Heat Advisories in 2021
Heat Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this heat advisory at Aug 25, 2021, 11:19 AM EDT for Gallia County, Lawrence County, Ohio; 15 counties in West Virginia; 4 counties in Kentucky. It took effect at Aug 25, 2021, 1:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2021, 11:19 AM EDT (15:19 UTC)
- In effect from
- Aug 25, 2021, 1:00 PM EDT
- Expired
- Aug 25, 2021, 6:01 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
All 21 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WWUS71 KRLX 251519 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1119 AM EDT Wed Aug 25 2021 KYZ101>103-105-OHZ086-087-WVZ005>010-013>019-028-029-252300- /O.NEW.KRLX.HT.Y.0004.210825T1700Z-210825T2300Z/ Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Wayne-Cabell- Mason-Jackson WV-Wood-Pleasants-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Braxton-Gilmer- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, Sutton, Gassaway, Burnsville, and Glenville 1119 AM EDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 101 expected. * WHERE...Portions of southeast Ohio, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
193 WWUS71 KRLX 252201 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 601 PM EDT Wed Aug 25 2021 KYZ101>103-105-OHZ086-087-WVZ005>010-013>019-028-029-252315- /O.CAN.KRLX.HT.Y.0004.000000T0000Z-210825T2300Z/ Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Wayne-Cabell- Mason-Jackson WV-Wood-Pleasants-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Braxton-Gilmer- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Gallipolis, Ironton, Lake Vesuvius, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, Sutton, Gassaway, Burnsville, and Glenville 601 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY IS CANCELLED... Heat index values have fallen below advisory criteria. As a result, the Heat Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Aug 25, 6:42 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 25, 6:42 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 642 AM EDT Wed Aug 25 2021 .SYNOPSIS... The daily chance for late day showers and thunderstorms returns today amid the continued heat wave, and weak upper level disturbances. Upper level ridge builds Friday into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 640 AM Wednesday... Held off on heat advisory pending upstream clouds and thunderstorm development today, and went with an SPS for now. Forecast otherwise on track, with debris cloud from the weakening upstream thunderstorm complex on the northwest edge of the forecast area. As of 420 AM Wednesday... A weakness in the ridge over the central Appalachians and Ohio Valley allows for return of convection today. Initially, this may come from a convective complex upstream, over the lower Great Lakes, which was slowly weakening, and should weaken further on cloud top warming after sunrise. While a shower or thunderstorm may reach far northwest portions of the forecast ara this morning, the better chance will be when thunderstorms fire in the afternoon heat, with the help of differential heating created by debris cloud, and possibly even outflow boundaries. With the high humidity and mid/upper level weakness over the area, there may be a few cells lingering well into the night tonight. All of this complicates the fog forecast for tonight, with clouds being an impediment but rain later today or tonight being an added impetus. Using a combination of the RAP and central guidance for temperatures, a special weather statement will likely be needed for excessive heat today, but the need for a heat advisory may be limited by at least debris cloud arriving from the northwest. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... As of 225 AM Wednesday... Shortwave will move southeast across the area Wednesday night into Thursday, helping to trigger showers and thunderstorms, with more coverage than in recent days. Upper ridge will begin to build across the eastern U.S. Friday into the weekend, with continued hot and humid conditions, along with storms from passing disturbances and diurnal heating. Storms during the period will contain heavy downpours with anomalously high moisture content air, and be slow to move. Heat indices during the period will continue to top out in the mid to upper 90s, even around 100 in spots. && .LONG TERM /SUNDAY THROUGH TUESDAY/... As of 230 AM Wednesday... Upper ridge will remain in control for Sunday. However, by early next week, an upper trough will take hold across the area, along with a sfc front sagging south into the area. Showers and storms will continue across the area during the period, with increased chances later Monday into Tuesday, as the front moves south into the region, and waves moving along the front help to enhance chances for precipitation. && .AVIATION /10Z WEDNESDAY THROUGH SUNDAY/... As of 640 AM Wednesday... With less cloud to impede fog early on compared with recent nights, IFR valley fog formed at HTS, CRW, CKB and EKN but not PKB, where dense fog had been common the past few morning. Sites will come out of IFR 12Z-13Z if not already out by 12Z, mixing briefly into stratus. Any MVFR mist PKB and BKW will also dissipate by 13Z. There is a chance for mainly afternoon and evening thunderstorms today along and west of the Ohio River, and in the mountains, with a slight chance in between, across much of the WV lowlands. The complex of storms over the Great Lakes and midwest weakened early this morning as it approached the middle Ohio Valley early morning, but may help foster new thunderstorm development today as a result of outflow boundaries and even differential heating caused by leftover debris cloud, which creates boundaries. The fog forecast for tonight may be complicated by the return of convection and debris cloud this period, with clouds being an impediment but rain later today or tonight being an added impetus. Flow surface and aloft will be light and variable, except gusty and variable in and near any afternoon thunderstorms. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of fog/stratus lifting and burning off first thing this morning may vary. TAFs may need amended if confidence increases on a direct hit this afternoon into tonight. Timing, locations and intensity of valley fog forming overnight tonight may vary from forecast, depending on rain later today and tonight, and clouds overnight tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY M M L L H H H H H H H H HTS CONSISTENCY M M M L H H H H H H H H BKW CONSISTENCY L L M M H H H H H H H H EKN CONSISTENCY M M M L L H H H H H H H PKB CONSISTENCY M M M M H H H H H H H H CKB CONSISTENCY M M M M H H H H H H H H AFTER 12Z THURSDAY... IFR valley fog possible each morning through this weekend. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/SL NEAR TERM...TRM SHORT TERM...SL LONG TERM...SL AVIATION...TRM
Hazardous weather outlook, Aug 25, 5:24 AM EDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 524 AM EDT Wed Aug 25 2021 KYZ101>103-105-OHZ086-087-WVZ005>010-013>019-028-029-260930- Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Wayne-Cabell- Mason-Jackson WV-Wood-Pleasants-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Braxton-Gilmer- 524 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and much of the West Virginia lowlands. .DAY ONE...Today and Tonight. Depending on the potential development of thunderstorms, a heat advisory may be needed for heat indices reaching the lower 100s this afternoon. Thunderstorms, or at least associated cloudiness, may limit the heat today. The thunderstorms could be strong and heavy this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. Afternoon heat indices could approach 100 degrees, and afternoon or evening thunderstorms could be strong and heavy, Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-075-076-083>085-WVZ011-020-024>027-030>032-039-040-260930- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Tyler- Doddridge-Mingo-Logan-Boone-Clay-Lewis-Harrison-Taylor-Upshur- Barbour- 524 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northern West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. Depending on the potential development of thunderstorms, heat indices could approach 100 degrees this afternoon. Thunderstorms, or at least associated cloudiness, may limit the heat today. The thunderstorms could be strong and heavy this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. Afternoon heat indices could approach 100 degrees, and afternoon or evening thunderstorms could be strong and heavy, Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ033-034-515>526-260930- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 524 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for southwest Virginia, and the West Virginia mountains. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. Afternoon or evening thunderstorms could be strong and heavy. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. Afternoon or evening thunderstorms could be strong and heavy Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TRM / SL
In the hours before
Special weather statement, Aug 25, 5:50 AM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 550 AM EDT Wed Aug 25 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013>019- 024>029-251600- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- INCLUDING THE CITIES OF FLATWOODS, RACELAND, RUSSELL, GRAYSON, OLIVE HILL, CARTER CAVES STATE PARK, GRAYSON LAKE STATE PARK, ASHLAND, CANNONSBURG, LOUISA, YATESVILLE LAKE STATE PARK, NEW LEXINGTON, CROOKSVILLE, SOMERSET, MCCONNELSVILLE, STOCKPORT, ATHENS, MARIETTA, BELPRE, JACKSON, WELLSTON, OAK HILL, MCARTHUR, HAMDEN, POMEROY, GALLIPOLIS, IRONTON, LAKE VESUVIUS, SOUTH POINT, KENOVA, CEREDO, WAYNE, HUNTINGTON, POINT PLEASANT, NEW HAVEN, RAVENSWOOD, RIPLEY, PARKERSBURG, VIENNA, ST. MARYS, BELMONT, HARTS, ALUM CREEK, HAMLIN, TEAYS VALLEY, HURRICANE, CHARLESTON, SOUTH CHARLESTON, SAINT ALBANS, SPENCER, ELIZABETH, GRANTSVILLE, HARRISVILLE, PENNSBORO, WILLIAMSON, LOGAN, CHAPMANVILLE, MAN, MADISON, CLAY, SUTTON, GASSAWAY, BURNSVILLE, AND GLENVILLE 550 AM EDT Wed Aug 25 2021 High temperatures and humidity will likely result in heat indices reaching the mid to upper 90s this afternoon. This could cause heat related health problems. Heat indices may reach the lower 100s for part of the area, depending on the potential development of thunderstorms. A heat advisory may be needed for where it appears sufficient heating will occur. If you have to be outdoors, please take the necessary precautions to protect yourself from heat related illnesses. Limit strenuous activities, especially during the heat of the afternoon. Avoid prolonged work in the sun, or in poorly ventilated areas. Drink plenty of non-alcoholic beverages. Take breaks in the shade, or in an air-conditioned building. Check up on relatives and neighbors. The very young and the elderly are especially vulnerable to the heat. Also, never leave children or pets in a closed vehicle unattended under any circumstances. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:05 PM EDT | Special Weather Statement | RLX | Perry | 55 min |
| Aug 25, 1:46 PM EDT | Special Weather Statement | RLX | Athens, Morgan, Perry | 44 min |
| Aug 25, 1:48 PM EDT | Special Weather Statement | RLX | Jackson | 42 min |
| Aug 25, 2:34 PM EDT | Special Weather Statement | RLX | Morgan | 41 min |
| Aug 25, 2:54 PM EDT | Special Weather Statement | RLX | Meigs | 51 min |
| Aug 25, 3:06 PM EDT | Special Weather Statement | RLX | Gallia | 39 min |
| Aug 25, 3:35 PM EDT | Special Weather Statement | RLX | Cabell | 40 min |
| Aug 25, 4:51 PM EDT | Special Weather Statement | RLX | McDowell | 24 min |
| Aug 25, 7:13 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
Nearby
Heat Advisories in West Virginia, 2021Heat Advisories in Kentucky, 2021Heat Advisories in Ohio, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.